MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN QNKE22G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN QNKE22G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405609
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that ineffective anesthesia occurred during use with a tray spn qnke22g3.5 l/b-d/e.The following information was provided by the initial reporter, "health professional reported that the drug bupivacaine in several of the trays was not working.This did occur on patients occurred at least 4 separate instances." 4 occurrences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two samples were received for evaluation.The liquid was clear with no noticeable imperfections.The ampule was in good condition.The failure mode could not be confirmed.The investigation was not able to identify or confirm any contribution to the reported failure mode from the factors noted above.Specific to the handling of the drugs, the investigation noted specific procedures to control the handling of any raw material drug component during the receipt, storage, and use in the manufacturing process.A review of the temperature monitoring system within the mannford facility did not identify any excursions that would have negatively affected any of the raw material drug components used within this product code.There was a temperature excursion noted but the three remaining temperature probes were within range and the out of range probe was determined to be functioning improperly.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospira / pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A device history record review of all applicable manufacturing records for lot 0001292485 did not identify any issues that may have contributed to the reported failure mode.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa (b)(4) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Likewise, the investigation identified a summary for previously investigated complaints which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.

Brand Name
TRAY SPN QNKE22G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key9245634
Report Number1625685-2019-00121
Device Sequence Number2019331
Product Code CAZ
UDI-Device Identifier00382904056094
UDI-Public00382904056094
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number405609
Device Lot Number0001292485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;